Approximate statistics of gapped alignments
UNSPECIFIED. (1999) Approximate statistics of gapped alignments. JOURNAL OF COMPUTATIONAL BIOLOGY, 6 (1). pp. 91-112. ISSN 1066-5277Full text not available from this repository.
A heuristic approximation to the score distribution of gapped alignments in the logarithmic domain is presented. The method applies to comparisons between random, unrelated protein sequences, using standard score matrices and arbitrary gap penalties. It is shown that gapped alignment behavior is essentially governed by a single parameter, alpha, depending on the penalty scheme and sequence composition. This treatment also predicts the position of the transition point between logarithmic and linear behavior. The approximation is tested by simulation and shown to be accurate over a range of commonly used substitution matrices and gap-penalties.
|Item Type:||Journal Article|
|Subjects:||Q Science > QA Mathematics > QA76 Electronic computers. Computer science. Computer software
Q Science > QD Chemistry
T Technology > TP Chemical technology
Q Science > QH Natural history > QH301 Biology
Q Science > QA Mathematics
|Journal or Publication Title:||JOURNAL OF COMPUTATIONAL BIOLOGY|
|Publisher:||MARY ANN LIEBERT INC PUBL|
|Number of Pages:||22|
|Page Range:||pp. 91-112|
Actions (login required)
Downloads per month over past year